Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 75, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 25, 2003, 12:39 AM CDT for Pike County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 12:39 AM CDT (05:39 UTC)
- Expired
- Apr 25, 2003, 1:15 AM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1927 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 18.7
The text
As transmitted, in the capitals the NWS used until 2016.
057 WUUS54 KLIX 250539 SVRNEW MSC113-250615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1239 AM CDT FRI APR 25 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 115 AM CDT * AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF SUMMIT...OR ABOUT 6 MILES EAST OF MCCOMB...MOVING NORTHEAST AT 35 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3136 9026 3123 9026 3118 9039 3133 9048 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:45 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 24, 9:45 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 945 PM CDT THU APR 24 2003 UPDATED ZONES EARLIER TO EITHER ADD POPS TONIGHT OR REMOVE AFTERNOON FORECAST PORTION. STRONG UPPER LOW OVER NWRN KANSAS THIS EVENIONG WILL OCNTINUE TO MOVE EAST AS THE WEAK TROUGH EXTENDING SWD THRU THE SRN PLAINS MOVES EAST RAPIDLY. MOST OF THE REMAINING SHOWER/TSTM ACTIVITY SHOULD BE OUT OF THE CWA/PWA BY AROUND MIDNIGHT AS DRIER AIR ALOFT SPREADS EASTWARD. AREA WITH THE BEST CHANCE OF SHOWERS AND TSTMS IS SOUTHWESTERN MS BUT STILL AN OUTSIDE CHANCE OF A SHOWER REMAINDER OF THE AREA UNTIL ABOUT MIDNIGHT. CLEARING SKIES AND WARMER TEMPS ON FRIDAY SHOULD BRING LOWER HUMIDITY UNDER SUNNY SKIES OVER THE REGION. EXCELLENT WEATHER FOR THE JAZZ FEST IN N.O. THROUGH THIS WEEKEND. NEXT SIGNIFICANT THREAT OF TSTMS NEXT WEEKEND (FIRST WEEKEND OF MAY). .NEW...NONE. LA...NONE. MS...NONE. 05
Hazardous weather outlook, Apr 24, 6:30 PM CDT, 6 hours 9 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 630 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE STILL EXPECTED THIS EVENING AND TONIGHT AS A STRONG UPPER LEVEL DISTURBANCE AFFECTS THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE MAIN HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL...AN ISOLATED TORNADO IS ALSO POSSIBLE. THE MOST LIKELY AREAS TO SEE THIS ACTIVITY WILL BE FROM LAKES MAUREPAS TO PONTCHARTRAIN NORTHWARD OR NORTH OF INTERSTATE 10. MARINE... SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL COASTAL WATERS INCLUDING LAKES MAUREPAS AND PONTCHARTRAIN FOR WINDS 20 TO 25 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUIRED THIS AFTERNOON.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:08 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.